Article Text

PDF
Simvastatin-induced bilateral leg compartment syndrome and myonecrosis associated with hypothyroidism
  1. Michael J Ramdass,
  2. Gurpreet Singh,
  3. Brian Andrews
  1. Department of Vascular Surgery, Medway Maritime Associate Teaching Hospital, Gillingham, Kent, UK
  1. Correspondence to:
 Gurpreet Singh
 62 Iceland Wharf, Plough Way, London SE16 7AB, UK; gups99{at}hotmail.com

Abstract

A 54-year-old hypothyroid male taking thyroxine and simvastatin presented with bilateral leg compartment syndrome and myonecrosis. Urgent fasciotomies were performed and the patient made an uneventful recovery with the withdrawal of simvastatin. It is likely that this complication will be seen more often with the increased worldwide use of this drug and its approval for all arteriopathic patients.

  • compartment syndrome
  • hypothyroidism
  • myonecrosis
  • simvastatin

Statistics from Altmetric.com

Footnotes

  • Competing interests: None.

  • Informed consent was obtained for publication of the person’s details in this report.

Request permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.